Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 232, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Sep 26, 2021, 7:01 PM EDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2021, 7:01 PM EDT (23:01 UTC)
- Expired
- Sep 26, 2021, 7:27 PM EDT
- In force
- 26 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 14 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 11.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950
WHUS52 KKEY 262301
SMWKEY
GMZ035-044-054-270000-
/O.NEW.KKEY.MA.W.0232.210926T2301Z-210927T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
701 PM EDT Sun Sep 26 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel and Straits of Florida from west end of Seven Mile
Bridge to Halfmoon Shoal out 20 nm...
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal
out to 5 fathoms...
* Until 800 PM EDT.
* At 700 PM EDT, strong thunderstorms were located along a line
extending from near Content Keys to Raccoon Key, moving southwest
at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Annette Key, Howe Key, Raccoon Key, Ninefoot Shoal, Newfound
Harbor, Cudjoe Bay and Little Knockemdown Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning, and blinding downpours. Stay low or go
below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2461 8176 2447 8147 2475 8136 2480 8156
TIME...MOT...LOC 2300Z 045DEG 16KT 2474 8155 2472 8149
HAIL...0.00IN
WIND...>34KTS
$$
KR1 follow-up statement
754 FZUS72 KKEY 262327 MWSKEY Marine Weather Statement National Weather Service Key West FL 727 PM EDT Sun Sep 26 2021 GMZ035-044-054-262337- /O.CAN.KKEY.MA.W.0232.000000T0000Z-210927T0000Z/ 727 PM EDT Sun Sep 26 2021 ...THE SPECIAL MARINE WARNING IS CANCELLED... The affected areas were... Hawk Channel and Straits of Florida from west end of Seven Mile Bridge to Halfmoon Shoal out 20 nm... Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 fathoms... The thunderstorms have weakened and no longer pose a significant threat to boaters. LAT...LON 2461 8176 2447 8147 2475 8136 2480 8156 TIME...MOT...LOC 2323Z 045DEG 16KT 2466 8163 2464 8157 $$ KR
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Sep 26, 3:08 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Sep 26, 3:08 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Key West FL 308 PM EDT Sun Sep 26 2021 .DISCUSSION... A broad long wave trough stretches southeast across the eastern United States and northern Florida. Water vapor loops portray steady deamplification of this feature. Surface observations place the center of a high pressure system over the extreme southeastern United States and northern Florida. As such, northeasterly breezes have returned to the Florida Keys. Isolated showers and thunderstorms are moving through Florida Bay and the Upper Keys, and a thundery cumulus streamer is reaching downwind from the Lower Keys. Otherwise, shower activity has been limited across the island chain for much of the day. Temperatures are in the upper 80s to near 90 with dewpoints in the mid 70s. Modified- Continental air has reached Southwest Florida and areas near Lake Okeechobee. .FORECAST... Forecast reasoning has not changed appreciably with this cycle. The long wave trough will lumber to the east of its current position, then roughly stall out over the extreme western North Atlantic. Upstream over the Plains and Mississippi River Valley, and equally impressive upper level ridge will stall, sending reinforcing shots of short waves down the Appalachians into the long wave trough. At the surface, a continental anticyclone will remain over the southeastern United States, maintaining the northeast breezes and periodic shots of less-tropical air. A few days ago, episodes of mid to upper 60s dewpoints were a little more bullish. Nevertheless, dewpoints near 70 will be possible Monday through at least Wednesday. Additionally, very dry air from 850 to 500 mb will limit thunder for several days. The tropical airmass will be lurking to the south, and there remains some uncertainty with the timing of its return. Any shifts in the steering flow from northeast, to northeast to east would send an undulation in the easterlies back across the Keys. For now, we highlight a return to near normal rain chances on Thursday, but the actual return could be sooner or later. By next weekend, the gradient across the Keys will tighten, resulting in fresh northeast to east breezes and sloppier marine conditions across the Keys. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. An extended period of moderate northeast to east breezes are expected tonight through Thursday. Breezes will tend to peak overnight and subside somewhat during the day. By Thursday night or Friday, breezes will freshen further. && .AVIATION... VFR conditions will prevail at both EYW and MTH island terminals through tomorrow afternoon. Winds have slowly increased through the day, now northeast near 10 knots. The wind increase has allowed convection near the Andros Island and Mainland Monroe to move into the vicinity of the island chain and terminals, resulting in an addition of VCSH for both terminals through early evening. Another round of convection may occur overnight, however uncertainty in timing and location has resulted in no extension of VCSH at this time. && .CLIMATE... On this day in 2011, the daily record rainfall of 3.36 inches was recorded in Key West. Rainfall records in Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 79 88 78 88 / 30 20 10 20 Marathon 78 89 78 89 / 30 20 10 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....Williams Data Acquisition.....MRR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 26, 4:33 AM EDT, 14 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 433 AM EDT Sun Sep 26 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-270845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 433 AM EDT Sun Sep 26 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected today and tonight. The primary thunderstorm hazard will be dangerous lightning strikes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated thunderstorms are expected. The primary thunderstorm hazard will be dangerous lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NB
In the hours before
Local storm report, Sep 26, 2:52 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
252 PM EDT SUN SEP 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM MARINE TSTM WIND 11 ESE CARD SOUND BRIDG 25.23N 80.21W
09/26/2021 M39 MPH GMZ052 FL MESONET
A WIND GUST OF 34 KTS WAS RECORDED BY THE WEATHERFLOW
MESONET SITE AT CARYSFORT REEF LIGHT AT 235 PM EDT.
&&
DE SOLOThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 6:36 PM EDT | Special Marine Warning | KEY | 54 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.